A 57-year-old man died after he developed an allergic reaction at the Teaching Hospital Kegalle following the administration of the antibiotic used in the Peradeniya Hospital which resulted in the death of a 21-year-old girl.
Hospital Director Dr. Mihiri Priyangani said the person was admitted to the hospital due to abdominal distension and fever on July 10 where he had been administered 14 separate doses of the antibiotic, Ceftriaxone.
“However, he had developed an allergic reaction on July 17 due to the antibiotic and was transferred to the ICU as he was suffering from other chronic diseases as well. The patient died the following day (18),” Dr. Priyangani said.
“Since the patient was suffering from other chronic diseases, the cause of death cannot be directly attributed to the allergic reaction. Nevertheless, the doctors suspect that the allergic reaction could have been a contributing effect to the death,” she added.
Therefore, investigations are underway to ascertain the cause of death.
source daily mirror